MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (35CM); CATHETER, HEMODIALYSIS, IMPLANTED

BARD ACCESS SYSTEMS HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (35CM); CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 5833350
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.Photographs have been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter disconnected at the arterial end connector.After insertion it was found that the connection between the catheter connector and the catheter was loose, the catheter and connecter were adjusted and the connector completely detached.The device was immediately removed and another catheter was used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
No medical records have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.Photographs have been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.(expiration date: 05/2019).
 
Event or Problem Description
It was reported that the catheter disconnected at the arterial end connector.After insertion it was found that the connection between the catheter connector and the catheter was loose, the catheter and connecter were adjusted and the connector completely detached.The device was immediately removed and another catheter was used to complete the procedure.There was damage to the tissue when the catheter was surgically removed.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint that has been reported for this corporate lot number to date.One dialysis catheter was returned for evaluation.Visual and microscopic inspection identified a complete circumferential break at the distal end of the arterial hub/strain relief.Therefore, the investigation is confirmed for the alleged hub detachment.The most likely root cause of the reported hub detachment is clamping too close to the strain relief.However, the definitive root cause could not be determined based upon the available information.It is unknown if patient and/or procedural issues contributed to the reported event.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(b)(4).

Brand Name
HEMOSTAR LONG-TERM HEMODIALYSIS CATHETER 14.5F STANDARD KIT (STRAIGHT) (35CM)
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7868365
Report Number3006260740-2018-02417
Device Sequence Number1938894
Product Code MSD
UDI-Device Identifier00801741013362
UDI-Public(01)00801741013362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5833350
Device Catalogue Number5833350
Device Lot NumberRECN1012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2018
Initial Date Received by Manufacturer 08/19/2018
Supplement Date Received by Manufacturer10/23/2018
11/28/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date11/20/2018
12/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight45